Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Test shows thyronormalxy. Do I have to continue the same dose or consult a doctor?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3388 Questions
hi i am 27y female,tested ft3,ft4,tsh.result shows means i have to continue the same dose or to consult with doctor? TSH -3.01,FT3-2.9,FT4-1.35
Posted Wed, 23 May 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Raju A.T 1 hour later

Thanks for your query.

The readings given above as understood by you are normal and in range.

The reason for you being started and now on treatment with Thyroid hormone supplement would be that you were hypothyroid previously.

The euthyroid state (normal thyroid hormone levels)now is due to the supplementary thyroid hormone you are on.Hence I would see no reason to alter the dosage.If there is decrease in TSH levels and increase in free T3 and T4 then there would be a chance to think on reducing the dose and reverse works when there is increase in TSH and drop in the T3 and T4.

I suggest you to continue on the same dosage and keep monitoring the levels regularly as advised by your treating physician.

Hope I have answered your query. Let me know if I can assist you further.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor